Ask Health Experts and Get Answers to Your Health Question ASAP
Zocor and other statin drugs may cause rhabdomyolysis. Of course the vast majority of the time they do not. It is a very serious problem when this occurs. It does not necessarily happen when the drug is first started. There are sometimes triggers such as change in the rate of the metabolism of the drug. This would lead to a increase over time. If combined with a fibrate class drug then this can increase the risk. Other medicines might affect the metabolism of the drug as well. Once stopped the rhadomyolsis would soon stop. The main thing is that there is not enough breakdown of the muscle to cause acute renal failure or renal damage that may not be reversible. The return to normal of the CPK levels would depend in part on the level that they reached and the efficiency of the kidneys. If the kidneys are reasonably healthy then a typical case might see normal levels in about a week.(This may vary considerably if renal failure comes into play) This is a problem that needs to be evaluated and treated by your physician. Mild cases may be managed as an outpatient but severe cases need to be hospitalized.
I hope this information is helpful to you. Further questions are welcome if you have any. If my answer has been helpful and to your satisfaction then please remember to press the "ACCEPT" button. Thank You and Best Regards,
Anthony Bray MD